Indomethacin withdrawal can lead to migraines, uncomfortable vision

January 8, 2020: I met with my cardiologist yesterday and long story short, he said it’s dangerous to keep taking indomethacin for a long time. He said it’s like a very strong aspirin, and besides causing blurry vision (which I have already experience), it can also damage your stomach and kidneys. So he wants me to reduce the dose I’ve been taking, and eventually stop taking it altogether.

The reason I’m writing this blog post is to note that when you stop taking indomethacin after you’ve been taking 100-150mg per day for a while — and I’ve been taking that since November 4, 2019 — you can get a horrible rebound headache/migraine. This is the second time they’ve tried to reduce my indomethacin dosage after the pericarditis, and both times I’ve had horrible migraines and a very uncomfortable feeling in my eyes, and the first time I also vomited twice because of the severity of the migraine.

That feeling lasts for a while — maybe six to twelve hours — and as I write this later in the day I feel much better. I just wanted to note that in my experience, indomethacin withdrawal can lead to those symptoms.